EconPapers    
Economics at your fingertips  
 

Econometric Analysis of High Dimensional VARs Featuring a Dominant Unit

M Pesaran () and Alexander Chudik

No 3055, CESifo Working Paper Series from CESifo Group Munich

Abstract: This paper extends the analysis of infinite dimensional vector autoregressive models (IVAR) proposed in Chudik and Pesaran (2010) to the case where one of the variables or the cross section units in the IVAR model is dominant or pervasive. This extension is not straightforward and involves several technical difficulties. The dominant unit influences the rest of the variables in the IVAR model both directly and indirectly, and its effects do not vanish even as the dimension of the model (N) tends to infinity. The dominant unit acts as a dynamic factor in the regressions of the non-dominant units and yields an infinite order distributed lag relationship between the two types of units. Despite this it is shown that the effects of the dominant unit as well as those of the neighborhood units can be consistently estimated by running augmented least squares regressions that include distributed lag functions of the dominant unit. The asymptotic distribution of the estimators is derived and their small sample properties investigated by means of Monte Carlo experiments.

Keywords: IVAR models; dominant units; large panels; weak and strong cross section dependence; factor models (search for similar items in EconPapers)
JEL-codes: C10 C33 C51 (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (15) Track citations by RSS feed

Downloads: (external link)
http://www.cesifo-group.de/DocDL/cesifo1_wp3055.pdf (application/pdf)

Related works:
Journal Article: Econometric Analysis of High Dimensional VARs Featuring a Dominant Unit (2013) Downloads
Working Paper: Econometric Analysis of High Dimensional VARs Featuring a Dominant Unit (2010) Downloads
Working Paper: Econometric analysis of high dimensional VARs featuring a dominant unit (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ces:ceswps:_3055

Access Statistics for this paper

More papers in CESifo Working Paper Series from CESifo Group Munich Contact information at EDIRC.
Bibliographic data for series maintained by Klaus Wohlrabe ().

 
Page updated 2019-05-21
Handle: RePEc:ces:ceswps:_3055